Alert archive / Kansas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 1, 2026, 1:11 PM CST for Marion County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2026, 1:11 PM CST (19:11 UTC)
- Expired
- Mar 1, 2026, 2:00 PM CST
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Marion County, KS
The radar
The Wichita radar (KICT), 78 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 1:20 PM CST | HAIL 1.5 | 6 Ssw Marion, KS | Report relayed by emergency manager. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 521 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WUUS53 KICT 011911 SVRICT KSC115-012000- /O.NEW.KICT.SV.W.0004.260301T1911Z-260301T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wichita KS 111 PM CST Sun Mar 1 2026 The National Weather Service in Wichita has issued a * Severe Thunderstorm Warning for... Southeastern Marion County in central Kansas... * Until 200 PM CST. * At 111 PM CST, a severe thunderstorm was located near Marion, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Marion, Florence, and Marion Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3820 9717 3835 9717 3846 9684 3820 9685 TIME...MOT...LOC 1911Z 259DEG 25KT 3828 9706 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ LAWSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:02 PM CST, 1 hour 9 minutes earlier. Its key messages:
- Precipitation chances early this afternoon through Monday morning. Mix of rain & sleet possible this afternoon, then a chance of patchy freezing drizzle possible tonight into Monday morning across central Kansas. A few thunderstorms possible this afternoon into tonight across south-central & southeast Kansas.
- Chances for thunderstorms Tuesday into early Wednesday.
- Additional chances for storms Thursday and Friday.
Area forecast discussion, Mar 1, 12:02 PM CST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1202 PM CST Sun Mar 1 2026 .KEY MESSAGES... - Precipitation chances early this afternoon through Monday morning. Mix of rain & sleet possible this afternoon, then a chance of patchy freezing drizzle possible tonight into Monday morning across central Kansas. A few thunderstorms possible this afternoon into tonight across south-central & southeast Kansas. - Chances for thunderstorms Tuesday into early Wednesday. - Additional chances for storms Thursday and Friday. && .DISCUSSION... Issued at 355 AM CST Sun Mar 1 2026 Early this morning, water vapor satellite and RAP analysis show zonal flow across the central plains with an embedded subtle mid to upper trough exiting the Rockies and entering the High Plains. This feature is going to be the catalyst for the development of showers and storms along with possibility of a wintry mix across portions of central, northern, and northeast Kansas. As the aforementioned system approaches from over the Rockies later today, above the shallow cold air mass, widespread mid-level WAA will overspread much of the eastern half of Kansas. As a result, scattered elevated showers will develop across portions of central and south-central Kansas early this afternoon and quickly progress northeastward. Around 100-300 J/kg of elevated instability will support the possibility of a few embedded thunderstorms. Additionally, given very cold temperatures aloft, very small hail or sleet is also possible, especially across central Kansas where surface temps will be closer to the freezing mark. As mid-level WAA shifts eastward this evening, chances for sleet, rain, and storms will shift eastward with it. However, short term guidance continues to be insistent on the low-levels being saturated with very subtle low-level isentropic ascent overspreading the area, particularly during the morning hours on Monday. This should generally support at least patchy drizzle across much of the forecast area tonight into Monday morning. Wet-bulb temperatures are forecast to be hovering either at, or just below, the freezing mark along the I-70 corridor. This will be crucial as to whether or not freezing drizzle occurs across central Kansas, and whether elevated surfaces develop slick and icy spots tonight into Monday morning. Fortunately, the potential for a more widespread glaze of ice across central Kansas will be mitigated by warm ground temperatures from recent near- record warmth along with freezing temperatures being on the marginal side. That being said, if drizzle occurs with temperatures in the 20s, the potential for travel impacts will increase dramatically late tonight into Monday morning. Coverage in precipitation during the day on Monday should remain isolated, and with temperatures forecast to warm well-above freezing, any precipitation that falls will be all rain. However, periodic chances for showers will steadily increase and persist Monday night through the end of the work week as an active pattern settles in across the central plains. Mid-range deterministic and ensemble guidance has consistently signaled a couple of rounds of showers and storms beginning late Monday night and lasting into at least Wednesday morning, if not later. This guidance is also suggesting the potential for a couple of strong storms Tuesday evening or night along the slowly advancing cold front. Modest instability around 1000 J/kg and effective shear around 55 to 65 knots will support the potential for organized convection, and a few strong storms producing small hail and gusty winds cannot be ruled out Tuesday evening and night. Additionally, PWATs are likely to be well above 1 inch ahead of the advancing frontal boundary supporting the potential for efficient and heavy rainfall with any storm that develops. Additional storm chances have been noted for Thursday and Friday with guidance being split on exactly what will occur towards the end of the week. Some solutions, like the deterministic GFS, are much more aggressive with the return of ample low-level moisture overspreading the eastern half of Kansas ahead of a more progressive system. This would generally support the potential for scattered storms Thursday afternoon and night, some of which could be strong or marginally severe. However, more solutions, like the ECMWF, are much more conservative with moisture return ahead of a slower system. This would keep the potential for storms delayed until Friday, but the possibility of strong to marginally severe storms would still be a concern. There are a number of details still to work out over the coming days, so stay tuned for updates to the forecast. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1158 AM CST Sun Mar 1 2026 Aviation concerns will be storms through the afternoon with sleet potential over central KS and freezing drizzle late tonight into Mon morning. Storms quickly developed late this morning as 850-700mb theta-e advection ramped-up. They will continue to track off to the northeast with KSLN and KCNU having the best chance to see a storm. Some small hail or sleet will be possible with the stronger storms. For tonight, low levels are still expected to saturate with some pockets of fog or drizzle/freezing drizzle possible along with IFR/LIFR cigs. Locations generally north of Highway 50 will have the best chance to see some freezing drizzle late tonight into Mon morning. && .FIRE WEATHER... Issued at 355 AM CST Sun Mar 1 2026 Marginal very high grassland fire danger is forecast both Tuesday afternoon and Thursday afternoon due to warm and breezy conditions. However, rainfall and more ample moisture will dampen fire weather concerns. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JC AVIATION...RBL FIRE WEATHER...JC
Hazardous weather outlook, Mar 1, 12:09 PM CST, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1209 PM CST Sun Mar 1 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1209 PM CST Sun Mar 1 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This afternoon and Tonight Scattered storms will be possible this afternoon with the stronger storms producing dime to quarter size hail. Across portions of central Kansas, a mix of rain and sleet may be possible into the early evening. Sleet accumulations are not anticipated. Later tonight, patchy freezing drizzle will be possible across central Kansas. This may result in a few slick spots, mainly on elevated surfaces like bridges and overpasses. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few storms are possible Tuesday afternoon into early Wednesday. A couple strong storms cannot be ruled out. Additional storm chances are forecast Thursday through Saturday. Very high grassland fire danger is forecast both Tuesday and Thursday afternoons. However, rainfall and more moisture should dampen fire weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Mar 1, 12:19 PM CST, 52 minutes before
Special Weather Statement National Weather Service Wichita KS 1219 PM CST Sun Mar 1 2026 KSZ051-052-011900- McPherson KS-Marion KS- 1219 PM CST Sun Mar 1 2026 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MCPHERSON AND SOUTHWESTERN MARION COUNTIES THROUGH 100 PM CST... At 1218 PM CST, Doppler radar was tracking a strong thunderstorm over Goessel, or 7 miles northeast of Moundridge, moving east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Hillsboro, Goessel, Lehigh, and Marion Lake. This includes Interstate 135 between Mile Markers 44 and 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3818 9748 3832 9751 3844 9704 3820 9708 TIME...MOT...LOC 1818Z 254DEG 23KT 3826 9740 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH LAWSON
Special weather statement, Mar 1, 12:35 PM CST, 36 minutes before
Special Weather Statement National Weather Service Wichita KS 1235 PM CST Sun Mar 1 2026 KSZ092-093-011900- Cowley KS-Sumner KS- 1235 PM CST Sun Mar 1 2026 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COWLEY AND EAST CENTRAL SUMNER COUNTIES THROUGH 100 PM CST... At 1235 PM CST, Doppler radar was tracking a strong thunderstorm near Oxford, moving east at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Winfield, Oxford, Udall, Burden, Atlanta, and Winfield City Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3722 9716 3739 9719 3747 9671 3728 9670 TIME...MOT...LOC 1835Z 256DEG 26KT 3731 9711 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH LAWSON
Special weather statement, Mar 1, 12:38 PM CST, 33 minutes before
Special Weather Statement National Weather Service Wichita KS 1238 PM CST Sun Mar 1 2026 KSZ072-011915- Allen KS- 1238 PM CST Sun Mar 1 2026 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ALLEN COUNTY THROUGH 115 PM CST... At 1238 PM CST, Doppler radar was tracking a strong thunderstorm over Gas, or over La Harpe, moving east at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Iola, La Harpe, Gas, Moran, Bassett, and Iola Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3784 9543 3797 9546 3803 9509 3784 9509 TIME...MOT...LOC 1838Z 255DEG 37KT 3791 9534 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH LAWSON
Local storm report, Mar 1, 12:39 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1239 PM CST Sun Mar 1 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM Hail 2 E Goessel 38.25N 97.31W
03/01/2026 E0.88 Inch Marion KS Public
&&Special weather statement, Mar 1, 12:51 PM CST, 20 minutes before
Special Weather Statement National Weather Service Wichita KS 1251 PM CST Sun Mar 1 2026 KSZ098-099-011915- Montgomery KS-Chautauqua KS- 1251 PM CST Sun Mar 1 2026 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN CHAUTAUQUA COUNTIES THROUGH 115 PM CST... At 1251 PM CST, Doppler radar was tracking a strong thunderstorm over Peru, or 7 miles southeast of Sedan, moving east at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Independence, Caney, Dearing, Tyro, Peru, Chautauqua, Havana, Bolton, Niotaze, and Independence Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3700 9618 3711 9620 3724 9571 3701 9570 TIME...MOT...LOC 1851Z 258DEG 34KT 3705 9609 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH LAWSON
Special weather statement, Mar 1, 1:10 PM CST, 1 minute before
Special Weather Statement National Weather Service Wichita KS 110 PM CST Sun Mar 1 2026 KSZ093-011945- Cowley KS- 110 PM CST Sun Mar 1 2026 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COWLEY COUNTY THROUGH 145 PM CST... At 110 PM CST, Doppler radar was tracking a strong thunderstorm near Atlanta, or 12 miles northeast of Winfield, moving east at 35 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Burden, Atlanta, and Winfield City Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3731 9693 3746 9695 3747 9654 3734 9653 TIME...MOT...LOC 1910Z 257DEG 29KT 3738 9685 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:29 AM CST | Special Weather Statement | ICT | Greenwood | 46 min |
| Mar 1, 10:58 AM CST | Special Weather Statement | ICT | Greenwood | 47 min |
| Mar 1, 11:11 AM CST | Special Weather Statement | ICT | Woodson | 49 min |
| Mar 1, 11:23 AM CST | Special Weather Statement | ICT | Woodson | 52 min |
| Mar 1, 11:36 AM CST | Special Weather Statement | ICT | Neosho | 39 min |
| Mar 1, 11:38 AM CST | Special Weather Statement | ICT | Cowley | 52 min |
| Mar 1, 11:49 AM CST | Special Weather Statement | ICT | Sumner | 41 min |
| Mar 1, 11:56 AM CST | Special Weather Statement | ICT | McPherson | 49 min |
| Mar 1, 12:19 PM CST | Special Weather Statement | ICT | Marion | 41 min |
| Mar 1, 12:21 PM CST | Severe Thunderstorm Warning | ICT | McPherson, Marion | 54 min |
| Mar 1, 12:35 PM CST | Special Weather Statement | ICT | Cowley | 25 min |
| Mar 1, 12:38 PM CST | Special Weather Statement | ICT | Allen | 37 min |
| Mar 1, 12:51 PM CST | Special Weather Statement | ICT | Montgomery | 24 min |
| Mar 1, 1:10 PM CST | Special Weather Statement | ICT | Cowley | 35 min |
| Mar 1, 1:43 PM CST | Severe Thunderstorm Warning | ICT | Chase, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.